No

Neuropathy (sometimes called peripheral neuropathy) happens when nerves are not able to send or receive information. Neuropathy can happen during or shortly after receiving a treatment. It can last a few days or it can last longer than a year. Sometimes, damage to your nerves can happen months or years after treatment.

Neuropathy can cause symptoms such as:

  • Tingling
  • Burning
  • Weakness or numbness in your hands or feet
  • Loss of sensation of touch
  • Loss of balance or trouble walking

For more symptoms read “Managing Neuropathy after Cancer Treatment" [PDF, opens in new window] »

 

Causes

Sometimes chemotherapy medicine (and other health problems) can cause neuropathy. With chemotherapy, neuropathy is more likely to happen when you get higher doses. It is also more likely to happen if you get more than 1 dose.

 

What you can do

Tell your doctor if you notice any signs or symptoms of neuropathy. Write down the signs you noticed and when they started. Bring this list to your appointment. 

Learn tips on how to manage neuropathy in “Managing Neuropathy after Cancer Treatment" [PDF, opens in new window] »

 

More information

 

Last reviewed: 1/4/2018
Last modified: 1/24/2019 10:19 AM